Tornadoes · United States · Colorado · 2014
EF0 tornado, Roggen, Colorado, June 6, 2014
This EF0 tornado ran 0.5 miles across Weld County on June 6, 2014, touching down at 2:20 PM MDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 6, 2014
- Touchdown
- 2:20 PM MDT (20:20 UTC)
- Lifted
- 2:35 PM MDT (20:35 UTC)
- On the ground
- 15 minutes
- Path length
- 0.5 miles (0.8 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- County
- Weld County
- Touchdown point
- 40.170, -104.330
- Lift-off point
- 40.170, -104.330
- Record number
- 1406061420-01
The damage survey
1 damage points were recorded along this path by NWS BOU, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 93 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Severe thunderstorms produced hail, from quarter to ping pong size. In addition, three tornadoes touched down, with one producing only minor damage.
A tornado touched down and caused some minor damage.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
7 minutes of warning. NWS BOU issued a tornado warning for this county at 20:13 UTC, 7 minutes before the tornado touched down, in force until 20:30 UTC.
The county was under a severe thunderstorm watch, issued at 18:39 UTC and running to 02:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:39 UTC | 02:00 UTC | Severe Thunderstorm Watch | BOU |
| 19:50 UTC | 20:15 UTC | Tornado Warning | BOU |
| 19:53 UTC | 20:30 UTC | Severe Thunderstorm Warning | BOU |
| 19:58 UTC | 20:26 UTC | Severe Thunderstorm Warning | BOU |
| 20:13 UTC | 20:30 UTC | Tornado Warning | BOU |
| 20:28 UTC | 21:00 UTC | Severe Thunderstorm Warning | BOU |
| 20:34 UTC | 21:00 UTC | Tornado Warning | BOU |
| 20:50 UTC | 21:15 UTC | Tornado Warning | BOU |
| 20:56 UTC | 21:15 UTC | Tornado Warning | BOU |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the tornado touched down at Jun 6, 11:05 AM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 6, 11:05 AM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1105 AM MDT FRI JUN 6 2014 .UPDATE... ISSUED AT 1105 AM MDT FRI JUN 6 2014 WILL NOT BE MAKING ANY CHANGES TO THE FORECAST. STRONG SOUTHERLY FLOW HAS DEVELOPED ACROSS THE PLAINS WHICH IS ADVECTING LOW LEVEL MOISTURE NORTHWARD...TOWARDS A COLD FRONT APPROACHING FROM OUT OF SOUTH DAKOTA AND WYOMING. RADARS IN NEBRASKA ARE SHOWING INITIAL SHOWER DEVELOPMENT IN THE NEBRASKA PANHANDLE WITH A TENDENCY FOR EASTWARD PROGRESSION. AS THE FRONT MOVES INTO NORTHEAST COLORADO...STRONG LOW LEVEL CONVERGENCE WILL BEGIN PRODUCING THUNDERSTORMS ON THE NORTHEAST PLAINS. MODEL SOUNDINGS FROM THE RAP MODEL SHOW 3000 J/KG OF CAPE IN LOGAN COUNTY BY 1 PM. WIND SHEAR PROFILES ARE ALSO FAVORABLE FOR STRONGLY ORGANIZED THUNDERSTORMS. THUNDERSTORMS THAT DEVELOP WILL BE STRONG THROUGH THE AFTERNOON...WHICH IS ALREADY IN THE FORECAST. AN UPPER LEVEL DISTURBANCE MOVING ACROSS UTAH AT THE PRESENT TIME IS ALSO EXPECTED TO BE OVER NORTHEAST COLORADO THIS AFTERNOON AND EVENING...PROVIDING DYNAMIC LIFT ALOFT. THE HRRR MODEL INDICATES A BAND OF SHOWERS WILL DEVELOP OVER THE PALMER DIVIDE...WELL SOUTH OF THE COLD FRONT INTERACTIONS EXPECTED OVER THE NORTHEAST CORNER OF THE STATE. IF THIS SECOND AREA OF SHOWERS DEVELOPS...IT WILL BE CAPABLE OF PRODUCING SEVERE WEATHER TOO. THE HRRR AND RAP MODELS BOTH INDICATE DECREASING SHOWER ACTIVITY AFTER 6 PM. THIS COULD BE RELATED TO THE UPPER LEVEL DISTURBANCE MOVING THROUGH...PROVIDING SUBSIDENCE IN ITS WAKE. IF THAT DISTURBANCE IS SLOW TO ARRIVE...THEN EVENING SHOWER ACTIVITY COULD PERSIST THROUGH ABOUT 9 PM OR 10 PM. FOR THE TIME BEING WILL STICK WITH THE HEAVY HANDED FORECAST WITH THE MENTION OF SEVERE WEATHER DEVELOPING. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 203 AM MDT FRI JUN 6 2014 STRONG/SEVERE STORMS STILL FIRING ACROSS ELBERT AND LINCOLN COUNTIES IN PROXIMITY OF JET STREAK WHICH HAS BEEN SAGGING SOUTH. ELSEWHERE...SKIES ARE CLEARING EXCEPT SOME LOW CLOUDS AND FOG ACROSS PARK COUNTY. MAIN CONCERN AGAIN TODAY WILL BE THE THREAT FOR SEVERE STORMS AND MAY EVEN SEE MORE WIDESPREAD ACTIVITY THEN THE PAST FEW DAYS. LOOKS LIKE THERE WILL BE TWO AREAS OF THUNDERSTORM INITIATION. ONE WILL BE OVER THE PALMER DIVIDE AGAIN AND THE OTHER NEAR THE WYOMING AND NEBRASKA BORDER AREAS WITH APPROACHING FRONT. LESS INFLUENCE FROM THE JET TODAY BUT WATER VAPOR IMAGERY SHOWING SEVERAL RIPPLES IN THE MODERATE WESTERLY FLOW ALOFT. LOOKS LIKE THE MAIN WAVE NOW OVER NEVADA AND WESTERN UTAH WILL MOVE INTO COLORADO THIS AFTERNOON WITH ENHANCED CONVECTION. MEANWHILE... BUILDING HIGH PRESSURE OVER MONTANA WILL SEND A FRONTAL BOUNDARY INTO NORTHEAST COLORADO LATER THIS AFTERNOON AND EVENING WHICH MAY SPARK FURTHER STORMS AS LOW LEVEL FLOW TURNS EAST AND NORTHEAST. SURFACE BASED CAPES ARE ANYWHERE FROM 1000-2000J/KG WITH DEWPOINTS IN THE MID 40S TO LOWER 50S. LOOKS LIKE THERE WILL BE A DENVER CYCLONE SETTING UP TODAY WITH MODEST SOUTHERLY WINDS ALREADY OVER THE PLAINS WHICH WILL RESULT IN A CONVERGENT BOUNDARY BY EARLY AFTERNOON OVER NORTHERN DOUGLAS AND SOUTHERN ARAPAHOE COUNTIES. WITH THE STRONGEST STORMS EXPECT LARGE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WINDS AND EVEN A BRIEF TORNADO ALONG THE CONVERGENT BOUNDARY. BEHIND THE FRONT TONIGHT...STRATUS AND PATCHY FOG WILL DEVELOP OVER THE NORTHEAST PLAINS WITH INCREASING LOW LEVEL MOISTURE. WILL CONTINUE TO KEEP IN SOME LOW POPS EVEN THROUGH THE NIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 203 AM MDT FRI JUN 6 2014 UPSLOPE WILL DEEPEN SATURDAY MORNING BEHIND THE FRONT...WITH AREAS OF LOW CLOUDS BLANKETING THE PLAINS OF NORTHEAST COLORADO. THERE WILL LIKELY BE AREAS OF LIGHT RAIN OR DRIZZLE. THIS MAY ACT LIKE A TYPICAL DAY 1 WITH A FRONT...WITH THE LOW CLOUDS SLOW TO ERODE AND MUCH OF THE PLAINS BEING TOO STABLE FOR THUNDERSTORMS...THOUGH LIGHT RAIN SHOWERS WILL BE POSSIBLE. THERE WILL LIKELY BE CONVECTION IN THE FOOTHILLS THOUGH. SUNDAY THEN MAY BE A DAY TWO SETUP WITH RETURN FLOW SOUTHEAST WINDS. THE APPROACHING UPPER TROUGH MAY WORK WITH LOW LEVEL MOISTURE...INCREASING SUNSHINE AND INCREASING SHEAR TO SPARK OFF SCATTERED THUNDERSTORMS...SOME OF THEM SEVERE. THE UPPER TROUGH FINALLY SWEEPS ACROSS THE AREA SUNDAY NIGHT...AND IN THE IMMEDIATE WAKE OF THE TROUGH DRYER SUBSIDENT AIR MAY MAKE A DAY WITH NO CONVECTION ACROSS THE CWA. THAT WILL BE SHORT LIVED AS MODELS HAVE CONVECTION ESPECIALLY HIGHER TERRAIN THE REMAINDER OF THE WEEK. IT IS JUNE SO THAT LOOKS PERFECTLY REASONABLE. TEMPERATURES WILL BE COOLEST WITH THE UPSLOPE CLOUDS ON SATURDAY...CONTINUED MILD THROUGH MONDAY...THEN ZONAL FLOW WILL ALLOW TEMPERATURES TO CLIMB BACK TO THE MID 80S TUESDAY THROUGH THURSDAY. WE HAVE ONLY HAD ONE 90 DEGREE DAY THUS FAR IN DENVER... AND WITH INCREASED SOUTHWESTERLY FLOW ALOFT IT LOOKS LIKE WE MAY SEE MORE 90 DEGREE READINGS LATER NEXT WEEK. && .AVIATION...(FOR THE TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 1105 AM MDT FRI JUN 6 2014 WILL BE KEEPING AN EYE OUT FOR THUNDERSTORMS MOVING ACROSS THE DENVER AREA AIRPORTS. MOST OF THE ACTIVITY SHOULD BE BETWEEN 2 PM AND 8 OR 9 PM. SEVERE WEATHER WITH LARGE HAIL...GUSTY WINDS AND BRIEF HEAVY RAINS WILL BE POSSIBLE. MVFR CEILINGS AND VISIBILITIES WILL ALSO BE POSSIBLE AS THUNDERSTORMS MOVE OVER. STRATUS AND PATCHY FOG ARE STILL EXPECTED TO DEVELOP SATURDAY MORNING AS THE COLD FRONT MOVING IN FROM THE NORTH WILL BRING MOIST AIR AND NORTHERLY FLOW THROUGH TOMORROW MORNING. && .HYDROLOGY... ISSUED AT 203 AM MDT FRI JUN 6 2014 LONG TERM HYDROLOGY...RISING TEMPERATURES AND SUNSHINE BY MIDWEEK WILL LIKELY ACCELERATE SNOWMELT. BUT BY MIDWEEK STAGES ON MOST STREAMS EAST OF THE DIVIDE WILL BE BELOW MINOR FLOOD STAGE. THE MOUNTAIN STREAMS IN SUMMIT COUNTY WILL LIKELY TAKE LONGER TO RECEDE. CAUTION IS RECOMMENDED FOR ANYONE AROUND HIGH AND FAST MOVING STREAMS IN NORTH CENTRAL AND NORTHEAST COLORADO FOR THE NEXT WEEK OR TWO. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DANKERS SHORT TERM...ENTREKIN LONG TERM...RTG AVIATION...DANKERS HYDROLOGY...ENTREKIN
Hazardous weather outlook, Jun 6, 11:20 AM MDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1120 AM MDT FRI JUN 6 2014 COZ030>051-071730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1120 AM MDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NORTHEAST COLORADO PLAINS BY EARLY THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT MOVING OUT OF WYOMING AND THE NEBRASKA PANHANDLE...AND WILL DEVELOP SOUTHWARD THROUGH THE AFTERNOON AS THE FRONT PROGESSES. INDIVIDUAL STORM MOTIONS WILL BE TO THE EAST AND SOUTHEAST DUE TO WESTERLY WINDS ALOFT STEERING THE STORMS AS THEY BUILD. THE AIRMASS FEEDING INTO THE STORMS WILL BE VERY UNSTABLE...CAUSING THE THUNDERSTORMS TO BECOME STRONG OR SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND PERIODS OF HEAVY RAIN. HAIL UP TO 2 INCHES IN DIAMETER...WIND GUSTS OF 70 TO 80 MPH AND POSSIBLY SOME TORNADOES WILL BE POSSIBLE. THE HIGHEST THREAT OF SEVERE THUNDERSTORMS WILL COVER LOCATIONS NORTH AND EAST OF A GREELEY TO LIMON LINE...OR MOST OF NORTHEAST COLORADO. ADDITIONAL THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP OVER THE FRONT RANGE FOOTHILLS OF JEFFERSON AND DOUGLAS COUNTIES AND THEN MOVE EASTWARD OVER THE PALMER DIVIDE. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING SEVERE WEATHER WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND POSSIBLY TORNADOES. PEOPLE ACROSS NORTHEAST COLORADO SHOULD REMAIN AWARE OF THE EVOLVING WEATHER SITUATION THROUGH THE AFTERNOON. RESIDENTS SHOULD BE PREPARED TO PROTECT PROPERTY AND MOVE TO SAFE SHELTER IF SEVERE THUNDERSTORMS APPROACH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY IS EXPECTED TO BE COOLER AND CLOUDIER...WHICH MAY LIMIT THE THUNDERSTORM CHANCES ON THE PLAINS. SOME THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN. SUNDAY WILL BE WARMER WITH MORE SUNSHINE. HOWEVER...THERE WILL BE ENOUGH MOISTURE WHICH WILL COMBINE WITH INCREASING LIFT FROM AN APPROACHING TROUGH AND SOUTHEAST WINDS ACROSS THE PLAINS FOR A BETTER CHANCE OF THUNDERSTORMS. A FEW STORMS COULD BECOME SEVERE...WITH HAIL AND DAMAGING WINDS POSSIBLE. MONDAY WILL BE DRY...EXCEPT FOR A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS. MOISTURE WILL GRADUALLY INCREASE ACROSS THE OUTLOOK AREA TUESDAY THROUGH THURSDAY WITH AN INCREASING CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS AND A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE FOOTHILLS AND PLAINS. SEVERE STORMS ARE NOT EXPECTED...AND INCREASING SOUTHWEST WINDS ALOFT WILL PROVIDE FOR DECENT STORM MOTION WHICH WILL MINIMIZE THE FLOOD RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 1230 PM ACROSS THE NORTHEAST PLAINS OF COLORADO.
In the hours before
Local storm report, Jun 6, 1:37 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
137 PM MDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 6 NW CROOK 40.92N 102.88W
06/06/2014 M1.25 INCH LOGAN CO PUBLIC
&&
KBOWENLocal storm report, Jun 6, 1:56 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
156 PM MDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 6 NW CROOK 40.92N 102.88W
06/06/2014 M1.25 INCH LOGAN CO PUBLIC
0156 PM HAIL CASTLE ROCK 39.38N 104.85W
06/06/2014 M1.00 INCH DOUGLAS CO PUBLIC
&&
KBOWENThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Denver, CO (KDEN), 12:00Z
8.3 hours before the tornado, 99 km from the path. June 6, 2014.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -256 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.9 K/km
Denver, CO (KDEN), 00:00Z
3.7 hours after it, 99 km from the path. June 7, 2014.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -75956 J/kg
- Surface CAPE
- 223 J/kg
- Mixed-layer LCL
- 2906 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
- 0-3 km lapse rate
- 8.8 K/km
The surface observations
Greeley/Weld (Awos) (GXY), 39 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 18:35 UTC | 77 | 53.6 | 300° 6 kt | 1013.2 | ||
| 18:55 UTC | 77 | 53.6 | 310° 13 kt | 1013.2 | ||
| 19:15 UTC | 78.8 | 51.8 | 320° 17 kt | 22 | 1012.9 | |
| 19:35 UTC | 78.8 | 51.8 | 330° 20 kt | 29 | 1012.2 | VCTS |
| 19:55 UTC | 82.4 | 42.8 | 330° 19 kt | 24 | 1012.2 | VCTS |
| 20:15 UTC | 82.4 | 37.4 | 300° 12 kt | 22 | 1012.2 | |
| 20:35 UTC | 82.4 | 37.4 | 250° 10 kt | 14 | 1011.9 | |
| 20:55 UTC | 84.2 | 35.6 | 270° 17 kt | 21 | 1011.2 | |
| 21:15 UTC | 84.2 | 33.8 | 260° 10 kt | 1011.5 | ||
| 21:35 UTC | 82.4 | 35.6 | 300° 10 kt | 20 | 1011.9 | |
| 21:55 UTC | 84.2 | 37.4 | 290° 11 kt | 16 | 1012.2 | |
| 22:15 UTC | 73.4 | 53.6 | 70° 19 kt | 24 | 1012.5 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Denver radar (KFTG), 46 km away, was scanning. The volume nearest the touchdown began at 20:19 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:35 UTC | TORNADO | 2 E Roggen | Weld, CO | TORNADO ON THE GROUND FOR AT LEAST 15 MINUTES. SOME DAMAGE REPORTED. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2014 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are
The other tornadoes of June 6, 2014
17 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 6 | 12:05 PM MDT | EF0 | Sheridan, NE | 0.2 | 40 | |||
| June 6 | 1:00 PM MDT | EF0 | Cherry, NE | 0.2 | 40 | |||
| June 6 | 2:35 PM CDT | EF1 | Independence, AR | 3.3 | 75 | 2 | $250,000 | |
| June 6 | 1:51 PM MDT | EF1 | Las Animas, CO | 8.6 | 400 | 1 | $5,000 | |
| June 6 | 1:55 PM MDT | EF0 | Kimball, NE | 0.9 | 25 | |||
| June 6 | 1:56 PM MDT | EF0 | Weld, CO | 0.1 | 50 | |||
| June 6 | 3:00 PM CDT | EF1 | Jackson, AR | 2.0 | 50 | $40,000 | ||
| June 6 | 2:46 PM MDT | EF1 | Las Animas, CO | 1.4 | 100 | $3,000 | ||
| June 6 | 2:53 PM MDT | EF0 | Sedgwick, CO | 0.1 | 100 | |||
| June 6 | 4:25 PM MDT | EF0 | Colfax, NM | 0.8 | 100 | |||
| June 6 | 5:35 PM MDT | EF0 | Curry, NM | 1.2 | 50 | |||
| June 6 | 6:47 PM CDT | EF0 | Kearny, KS | 0.5 | 25 | |||
| June 6 | 6:58 PM CDT | EF0 | Kearny, KS | 0.6 | 25 | |||
| June 6 | 6:59 PM CDT | EF0 | Kearny, KS | 0.3 | 25 | |||
| June 6 | 7:15 PM CDT | EF0 | Hartley, TX | 2.5 | 25 | |||
| June 6 | 8:46 PM EDT | EF0 | Bamberg, SC | 0.8 | 40 | $4,000 | ||
| June 6 | 7:52 PM CDT | EF0 | Ochiltree, TX | 1.6 | 70 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.